MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER 4 MM TIP UNIVERSAL TEMPERATURE MONITORI; CARDIAC ABLATION PERCUTANEOUS CATHETER

ST. JUDE MEDICAL, INC. SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER 4 MM TIP UNIVERSAL TEMPERATURE MONITORI; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 402811
Medical Device Problem Codes Signal Artifact/Noise (1036); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
Related manufacturing reference: 2182269-2023-00016.During a paroxysmal supraventricular tachycardia (psvt) procedure, the generator showed the catheter temperature as high.The cable was exchanged with no resolution.The catheter was exchanged but the high temperature issue was not resolved and noise was also noted.The catheter was exchanged to a third one and the procedure was completed with no adverse consequence to the patient.
 
Additional Manufacturer Narrative
One 4mm tip, large curl, safire ablation catheter was received for evaluation.The catheter successfully attached to a test box with no anomalies noted.Electrodes 1-4 displayed acceptable resistance values ranging from 1.3 ohms to 1.9 ohms while the device was undeflected, deflected, and manipulated, with no open or short circuits detected.The resistance value between pins 11 and 12 read as 152.2 ohms and the value between 12 and 13 read as 24.3 ohms while undeflected, deflected, and during manipulation, which met specifications.The temperature response was checked at three settings: 25.0°c, 37.0°c and 90.0°c using a calibrated system.The catheter displayed the following temperature readings: 25.3°c, 36.9°c, and 93.0°c.The temperature response of the thermocouple was within specification.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported issue remains unknown.

Brand Name
SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER 4 MM TIP UNIVERSAL TEMPERATURE MONITORI
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key16591508
Report Number2182269-2023-00017
Device Sequence Number2907040
Product Code LPB
UDI-Device Identifier05414734206020
UDI-Public05414734206020
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P960016-S014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number402811
Device Catalogue Number402811
Device Lot Number8619731
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER
Patient SexUnknown